Posted by ELENI4 on July 9, 2003, at 19:13:42
In reply to Re: Chris A, posted by Phil on May 12, 2002, at 6:28:33
I don't think you jumped the gun at all. From what I can tell, SJS or TENS can be caused my any AE as well as other drugs such as Sulfa drugs...but not all drugs, and the fatality rates are 15-20 percent for the former and like 25-30 percent for the latter though I'm probably understating. And regardless of whether or not it's fatal, I'm currently not willing to risk getting a death rash or having my skin fall off. That's a little more than I can handle at the moment, and something no one should take lightly. Also no one pressed abandoning medication. It's always wise to be educated about the risks associated with any medication. I'm the first to admit that I'm terrified by the side effects caused by medications used to treat bipolar disorder, but it's a risk vs benefits assessment everyone with the disorder has to make. Just because someone threw out suicide statistics doesn't mean one should cling to them any more than the ones concerning SJS or TENS. It's a personal choice, a personal assessment. I'm a believer in better living through chemistry (have tried Wellubutrin, Prozac, Effexor, Zoloft, Lithium, Ritalin, and Adderall, though only Lithium, Prozac and Effexor XR have worked...not at the same time) as opposed to therapy, but SJS and TENS still scare me, and though it's rare, would you want it happening to you? Wouldn't you at least want to know it could? I kind of lost my steam, but I support whoever originally posted the info about SJS and TENS.
> Yeah, I should have done more research before opening my mouth. I wasn't intentionally trying to tell people to get off their meds cause the article said any med could potentially cause it.
> I'm going to do some research on the 4th leading cause because I've never heard that.
> Usually, I try not to blurt, but jumped the gun here. I know better than believing everything I read, most of the time.
> One reason I did post this was to point out the fact that we need to take any rash seriously. Especially over the chest area. But, I could have just said that.
> Sorry though, I don't work for the Enquirer. But, in this case, maybe I could submit the post.